Some of the medications we take can cause ototoxicity which is in effect a poisoning of the inner ear.
I've experienced this with plaquenil although it seems to be subsiding somewhat now. I've had vertigo, dizziness, ear pain, hearing loss and ringing in my ears since starting it. Some NSAIDS can cause it too, so it could also be the combination of my taking celebrex and plaquenil now.
The side effects warnings on most prescriptions will state that the drug may cause these symptoms but it doesn't explain how or why.
In many cases it will pass and is usually not severe enough to warrant ceasing a certain medication. However sometimes it can, so it's important to see a specialist and have it checked out. Autoimmune disease can also cause inflammation and the same symptoms, so it's tricky to diagnose (ofcourse! When is it not?!).
I just thought it was important enough to add to the conversation as it is a possibility.
UCTD , livedo reticularis, Raynauds, cold urticaria, endometriosis, bursitis, arthritis, Sjorgens, anemia, leukocytosis, vasculitis, pleurisy, asthma and all that fun stuff!
Plaquenil, celebrex, advair, flovent, dovobet, vitamin A,B,C,D,E fghijklmnop ;)
Be who you are and say what you feel because those who mind don't matter and those who matter don't mind - Dr. Seuss